Alert archive / New Mexico / Heat Advisories in 2021
Heat Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this heat advisory at Jun 18, 2021, 3:36 AM MDT for McKinley County, San Juan County, New Mexico. It took effect at Jun 18, 2021, 1:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 3:36 AM MDT (09:36 UTC)
- In effect from
- Jun 18, 2021, 1:00 PM MDT
- Expired
- Jun 18, 2021, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties McKinley County, NM, San Juan County, NM
The radar
The Albuquerque radar (KABX), 166 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 3682 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815 WWUS75 KABQ 180936 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 336 AM MDT Fri Jun 18 2021 NMZ201-181800- /O.NEW.KABQ.HT.Y.0007.210618T1900Z-210619T0000Z/ Northwest Plateau- 336 AM MDT Fri Jun 18 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING... * WHAT...Temperatures up to 100 expected. * WHERE...Northwest Plateau. * WHEN...From 1 PM this afternoon to 6 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 24
3 follow-up statements
670 WWUS75 KABQ 181740 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1140 AM MDT Fri Jun 18 2021 NMZ201-190000- /O.CON.KABQ.HT.Y.0007.210618T1900Z-210619T0000Z/ Northwest Plateau- 1140 AM MDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Temperatures up to 101 expected. * WHERE...Northwest Plateau. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 11
750 WWUS75 KABQ 182030 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 230 PM MDT Fri Jun 18 2021 NMZ201-191045- /O.NEW.KABQ.HT.Y.0008.210619T1900Z-210620T0200Z/ /O.CON.KABQ.HT.Y.0007.000000T0000Z-210619T0000Z/ Northwest Plateau- 230 PM MDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY... * WHAT...Temperatures up to 101 expected. * WHERE...Northwest Plateau. * WHEN...For Sunday's Heat Advisory, from 1 PM to 8 PM MDT. For today's Heat Advisory, until 6 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 11
362 WWUS75 KABQ 182343 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 543 PM MDT Fri Jun 18 2021 NMZ201-191100- /O.EXP.KABQ.HT.Y.0007.000000T0000Z-210619T0000Z/ /O.CON.KABQ.HT.Y.0008.210619T1900Z-210620T0200Z/ Northwest Plateau- 543 PM MDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY... ...HEAT ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... * WHAT...High temperatures in the upper 90s to near 100 expected Saturday. * WHERE...Northwest Plateau. * WHEN...From 1 PM to 8 PM MDT Saturday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this heat advisory went out at Jun 18, 3:09 AM MDT, 27 minutes earlier.
Area forecast discussion, Jun 18, 3:09 AM MDT, 27 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 309 AM MDT Fri Jun 18 2021 .SYNOPSIS... The upper high remains centered over the Four Corners. The high will drift into AZ today and will sit there through the weekend. The high will then return to NM and strengthen early next week. At the surface, weak disturbances in the northwest flow will impact the east. One such weak upper trough will pass well to our north Saturday night while a back door cold front will press into eastern NM later Sunday. The front will push through the central mountain passes and canyons into the RGV Sunday night. Highs will be hot today through Sunday, then trend down, especially in the east. Showers and storms will favor the north and west again today through Saturday, then shift to include the east as well early next week. CHJ && .DISCUSSION... SHORT TERM...(SATURDAY TO SUNDAY)... he center of the 593dm H5 upper high is still centered over the Four Corners region this morning with convective debris clouds steadily clearing out. Modest low level moisture is still evident beneath the high, with surface Td's in the 30s across western and central NM. This set-up will favor another round of afternoon high- based thunderstorm activity originating over the western and northern mountains, similar to Thursday. Model soundings are showing storm bases to be 12k-13k ft or just below 500mb. This coupled with very high T-Td depressions of 50-60F during the late afternoon and very high DCAPE values will allow for strong downburst outflow gusts emanating from any nearby storm. Thankfully, coverage will be isolated-scattered at best. Saturday will see the upper high trend weaker as it drifts over central or southern AZ. A shortwave trough embedded within northwesterly flow aloft will cut across the Rocky Mountains, generated what promises to be vigorous convection along the Front Range Saturday afternoon. Storms developing over the Sangre de Cristo's look to steer out over the northeastern plains late in the day. A marginal risk of a storm or two becoming severe is progged Saturday afternoon over eastern CO skirting the NM/CO border, thanks to northwesterly flow aloft providing ample shear, but instability may be the limiting factor south of NM/CO line. Meanwhile, more high- based dry thunderstorms will impact western NM along the continental divide. Smoke from fires in AZ and the Johnson Fire will continue to impact parts of Catron and Socorro Counties Friday night into Saturday morning. 24 LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)... The upper level high pressure system will begin to build back toward NM Sunday, and will probably be the hottest day of the forecast period. Showers and thunderstorms will be noticeably less, with only isolated activity around the Sangre de Cristo's. A back door cold front will arrive late Sunday in the northeast, and will dive south and west Sunday night, into the RGV. Monday will be a little cooler in the west, but much cooler in the east. Showers and storms will be confined to the northeast Monday. The rest of the week will see temperatures steadily climb back to above normal. Precipitation will be nominal Tuesday, then increase in coverage the rest of the week as the the upper high begins to shift east. This certainly sounds like the potential start of the monsoon. The GFS would agree with that, but the ECMWF keeps a strong high pressure center over NM through the week. CHJ && .FIRE WEATHER... Persistent high pressure will continue hot, dry, and unstable conditions favoring the northwestern half of the forecast area today. Near-record to record heat will be coupled with another round of dry afternoon thunderstorms originating over the western and northern mountains. Strong and erratic outflow gusts will accompany any nearby storm, with the northwestern quarter of the state being favored to be hit the hardest from storms drifting down off the CO San Juans. High Haines and fair vent rates will prevent better ventilation of smoke over the western half of the state. Afternoon convection will be the best hope of clearing out localized smoke concerns this afternoon and evening. The upper high trends weaker and drifts over AZ Saturday with a healthy batch of afternoon thunderstorms favoring the northern mountains and out over the adjacent northeastern plains. Sunday looks to be the hottest and driest day of the forecast period as dry northwest flow enters the area. Cooler weather finally arrives into the eastern plains Monday behind a backdoor cold front, dropping highs back to near or below normal. It will remain hot through western NM. Thereafter, the backdoor front will progress westward, attempting to replenish moisture into central NM and the Rio Grande Valley as the upper high is favored to build back over NM. This pattern would favor more active afternoon thunderstorm batches, but forecast confidence is low at this time. 24 && .AVIATION... 06Z TAF CYCLE Convection is steadily ending over the northern mtns with outflow gusts also tapering off at KFMN. A stray nly gust heading toward KAEG-KABQ to 15-20kts cannot be entirely ruled out, but otherwise conditions will continue to steadily improve overnight. Prevailing winds across the west will be light given the proximity of the Four Corners high, with steady S/SE prevailing winds through eastern plains terminals. Afternoon ts will get underway again over the high terrain during the middle afternoon Friday, sending down outflow gusts to western and central terminals generally b/w 22Z-02Z. PROB30 and TEMPO groups currently cover this impact. Conditions favor very strong downburst winds, so potential outflow gusts of 30-40kts will be possible. Meanwhile, near record to record temperatures will again bring density altitude concerns. 24 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 99 64 97 61 / 10 20 5 10 Dulce........................... 93 49 93 48 / 30 20 20 10 Cuba............................ 93 58 93 58 / 20 20 20 20 Gallup.......................... 97 57 95 53 / 10 20 10 10 El Morro........................ 91 55 91 54 / 20 20 20 20 Grants.......................... 95 55 94 53 / 20 20 20 20 Quemado......................... 92 60 93 58 / 20 10 20 20 Magdalena....................... 93 66 92 64 / 5 10 20 20 Datil........................... 90 62 91 59 / 20 20 30 20 Reserve......................... 98 56 98 55 / 10 10 20 10 Glenwood........................ 100 68 100 65 / 10 5 10 10 Chama........................... 85 47 86 46 / 40 30 40 20 Los Alamos...................... 89 61 86 61 / 20 20 30 20 Pecos........................... 90 60 90 60 / 30 20 20 20 Cerro/Questa.................... 85 52 86 50 / 40 20 40 20 Red River....................... 78 45 77 45 / 40 30 50 30 Angel Fire...................... 80 39 78 41 / 40 30 50 30 Taos............................ 91 51 88 49 / 30 20 40 20 Mora............................ 86 53 85 53 / 30 30 30 20 Espanola........................ 96 60 94 61 / 20 20 20 20 Santa Fe........................ 91 63 89 61 / 20 20 20 20 Santa Fe Airport................ 95 59 92 58 / 20 20 10 20 Albuquerque Foothills........... 94 71 95 70 / 10 20 10 20 Albuquerque Heights............. 98 70 97 69 / 10 20 10 20 Albuquerque Valley.............. 101 65 99 68 / 10 20 10 20 Albuquerque West Mesa........... 99 70 98 70 / 10 20 10 20 Belen........................... 100 67 101 68 / 5 10 10 10 Bernalillo...................... 100 67 99 67 / 10 20 10 20 Bosque Farms.................... 100 64 100 66 / 10 20 10 10 Corrales........................ 101 68 99 68 / 10 20 10 20 Los Lunas....................... 100 64 100 65 / 10 20 10 10 Placitas........................ 96 67 96 66 / 20 20 10 20 Rio Rancho...................... 99 69 98 69 / 10 20 10 20 Socorro......................... 100 68 100 70 / 0 10 10 10 Sandia Park/Cedar Crest......... 92 63 92 64 / 20 20 10 20 Tijeras......................... 95 64 95 64 / 20 20 10 20 Edgewood........................ 96 59 94 59 / 10 20 10 20 Moriarty/Estancia............... 96 56 92 56 / 10 20 10 20 Clines Corners.................. 90 59 88 58 / 5 10 10 20 Mountainair..................... 92 60 92 61 / 0 5 10 20 Gran Quivira.................... 91 61 93 62 / 0 5 10 20 Carrizozo....................... 95 65 96 67 / 0 0 0 10 Ruidoso......................... 89 58 86 62 / 0 0 0 10 Capulin......................... 89 55 86 55 / 20 20 40 30 Raton........................... 93 55 90 52 / 20 30 30 20 Springer........................ 95 57 92 55 / 20 20 30 20 Las Vegas....................... 89 54 87 56 / 20 20 20 20 Clayton......................... 96 64 92 63 / 5 10 10 20 Roy............................. 93 60 92 60 / 10 10 10 20 Conchas......................... 101 65 99 66 / 0 5 5 10 Santa Rosa...................... 98 64 98 66 / 5 5 5 10 Tucumcari....................... 102 67 98 68 / 0 0 0 10 Clovis.......................... 97 65 96 66 / 0 0 0 10 Portales........................ 98 66 97 67 / 0 0 0 10 Fort Sumner..................... 100 68 99 68 / 0 0 0 10 Roswell......................... 101 69 102 70 / 0 0 0 5 Picacho......................... 95 63 97 66 / 0 0 0 5 Elk............................. 92 59 94 62 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:43 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| Jun 18, 2:30 PM MDT | Heat Advisory | ABQ | McKinley, San Juan | 30 hr |
Nearby
Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.